Journal of Applied Mathematics and Stochastic Analysis
Volume 12 (1999), Issue 4, Pages 429-434
Analysis of an finite queue with the supplementary variable method
Seoul National University, Department of Statistics, Seoul 151- 742, Korea
Received 1 April 1997; Revised 1 April 1998
Copyright © 1999 Gyemin Lee and Jongwoo Jeon. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper, we suggest a new approach to the analysis of an finite queue with the supplementary variable method. Compared to the conventional approach, our approach yields a simpler formula for the queue
length distribution, which in turn gives a more efficient computational
algorithm. Also, the new approach enables us to derive the joint density
of the queue length and the elapsed service time.